Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 27, 2018, 10:34 PM EDT. It took effect at Apr 28, 2018, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2018, 10:34 PM EDT (02:34 UTC)
- In effect from
- Apr 28, 2018, 5:00 AM EDT
- Expired
- Apr 28, 2018, 4:10 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
030 WHUS73 KAPX 280234 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1034 PM EDT Fri Apr 27 2018 LMZ341-281045- /O.CAN.KAPX.SC.Y.0020.000000T0000Z-180429T0000Z/ /O.NEW.KAPX.SC.Y.0021.180428T0900Z-180429T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1034 PM EDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 AM to 8 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-342-344>346-281045- /O.EXT.KAPX.SC.Y.0020.000000T0000Z-180429T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1034 PM EDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-281045- /O.EXT.KAPX.SC.Y.0020.000000T0000Z-180429T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1034 PM EDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE Small Craft Advisory IS NOW IN EFFECT until 2 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-281045- /O.CON.KAPX.SC.Y.0020.180428T0900Z-180429T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1034 PM EDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY... A Small Craft Advisory remains in effect from 5 AM to 8 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
085 WHUS73 KAPX 280800 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 400 AM EDT Sat Apr 28 2018 LMZ323-342-344>346-281600- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 400 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-281600- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 400 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A Small Craft Advisory remains in effect until 2 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-281600- /O.CON.KAPX.SC.Y.0020.180428T0900Z-180429T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 400 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-281600- /O.CON.KAPX.SC.Y.0021.180428T0900Z-180429T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 400 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
915 WHUS73 KAPX 281519 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1119 AM EDT Sat Apr 28 2018 LSZ321-281630- /O.CAN.KAPX.SC.Y.0020.000000T0000Z-180429T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1119 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ323-342-344>346-282330- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1119 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>349-282330- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1119 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A Small Craft Advisory remains in effect until 2 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-282330- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1119 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-282330- /O.CON.KAPX.SC.Y.0021.000000T0000Z-180429T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 1119 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ JPB
098 WHUS73 KAPX 282010 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 410 PM EDT Sat Apr 28 2018 LHZ345-346-282115- /O.CAN.KAPX.SC.Y.0020.000000T0000Z-180429T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 410 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ341-282115- /O.CAN.KAPX.SC.Y.0021.000000T0000Z-180429T0000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 410 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ323-342-344>346-290300- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 410 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 11 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-290415- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 410 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A Small Craft Advisory remains in effect until 2 AM EDT Sunday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-290000- /O.CON.KAPX.SC.Y.0020.000000T0000Z-180429T0000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 410 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 9:44 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 27, 9:44 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
944 PM EDT Fri Apr 27 2018
.UPDATE...
Issued at 944 PM EDT Fri Apr 27 2018
Weak low pressure was east of Lake Huron, on a cold front which
draped down near the Ohio River valley and back through the mid
Mississippi valley. There is a sfc trough extending from the low
pressure back through nrn Lake Huron. Quite the bit of low level
moisture around, and despite that sfc troughing expected to sneak
closer to NE lower, it's not looking like there is much of a
chance for precipitation. The moisture is too shallow for that.
Maybe some sprinkles/possible flurries. Nothing significant for
sure. In the upper levels, troughing was overhead, with a decent
shortwave diving SE into far nrn IL/srn Lake Michigan, where it's
associated sfc low resides. This is where much better forcing
resides, with a nice area of showers ahead of it pressing across
far SW lower and nrn Indiana. Well south of this CWA. So, not much
chance for any precipitation tonight. Much drier air advects in
from north to south into the western CWA tonight, before working
across the eastern CWA Saturday morning. This will bring a gradual
clearing trend.
This was what the forecast reflected, and see little to no
changes needed.
&&
.NEAR TERM...(Tonight through Saturday)
Issued at 301 PM EDT Fri Apr 27 2018
...Unseasonably cool and becoming breezy...
High Impact Weather Potential...None.
Pattern Synopsis/Forecast...Cold front remains over the Thumb area
this afternoon...stalled a bit by a weak wave that developed right
over the Thumb. Post-frontal shower activity has moved east of our
CWA...leaving our area high and dry for the remainder of the
afternoon. Temps have warmed only in to the upper 30s and lower 40s
so far today...hampered by CAA/northerly low level flow in the wake
of the departing front.
Another area of precip continues to develop under the main upper
level trough axis and surface response extending from the Arrowhead
of Minnesota thru Wisconsin. Latest near term models now show little
in the way of this precip reaching into our SW CWA as both the lower
level feature and associated deeper moisture skirt south of our area
thru Southern Lower Michigan tonight. Portions NE Lower Michigan may
see a few light rain and/or snow showers tonight as a limited amount
of synoptic moisture wraps back around into that area on the
backside of the surface low. Any precip that does develop will be
light and widely scattered...and will certainly be of no consequence.
Unseasonably cool temps will continue tonight and Saturday. Low
temps tonight will fall back into the upper 20s and lower 30s.
Northerly winds strengthening behind the departing low on Saturday
will make for a rather uncomfortable late April day...as afternoon
high temps only warm into the 40s for much of our CWA.
&&
.SHORT TERM...(Saturday night through Monday)
Issued at 301 PM EDT Fri Apr 27 2018
...Above Normal Temperatures on the Way (for a change)...
High Impact Weather Potential...Potential record low temperatures
Saturday night. Increasing fire weather concerns with warmer
temperatures and low RH values.
Pattern Synopsis/Forecast...Deepening trough across the Western
United States will push higher heights and much warmer air into the
Great Lakes to start the week.
One more very cool night Saturday night as high pressure slides
southward through the western lakes. Near ideal radiational cooling
conditions will allow all areas to drop into the 20s with a few
colder locations likely into the teens. A quick look at record low
temperatures for Saturday night (several of which may be threatened):
Gaylord 21 degrees 1979
Sault Ste. Marie 22 degrees 1958
Traverse City 21 degrees 1977
Pellston 20 degrees 2012
Slightly warmer on Sunday but the real warm-up will come on Monday
as return flow increases on the backside of departing high pressure.
850mb temperatures make a large leap upward from Sunday to Monday,
increasing from +4C Sunday to near +11C on Monday. High
temperatures will respond accordingly, with readings well into the
60s to near 70 on Monday. Fire weather concerns will be increasing
with plenty of dry air aloft on forecast soundings poised to mix
down to the surface during the afternoon periods. This could result
in RH values into the upper teens to middle 20s both Sunday and
Monday. Certainly something to watch and will include a mention in
the weather story graphic and the HWO.
.LONG TERM...(Monday night through Friday)
Issued at 301 PM EDT Fri Apr 27 2018
...Increasing midweek shower/tstm chances...
A high amplitude upper ridge will build across the center of the
CONUS early in the week as a trough deepens over the inter-mountain
west. Several upper waves will slide over the top of the ridge,
dampening out as they encounter higher heights across the northern
lakes. First feature could bring a few showers to the area Monday
night, although fairly dry antecedent conditions will likely
preclude much in the way of rainfall. Better shower (tstm?) chances
Wednesday into Thursday as a front stalls out over the Great Lakes
with low pressure moving along it. Best instability remains to our
south, but will include scattered thunder in the forecast Tuesday
night into Wednesday as CAPE values push toward 400 j/kg as surface
dewpoints increase. Warmest day of the week likely on Tuesday,
where some parts of the are could approach 80 degrees (cooler near
the coasts thanks to lake breezes).
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 752 PM EDT Fri Apr 27 2018
Somewhat of a tough forecast out there this evening. Weak low
pressure to the south and east will migrate east through the
night, with current sfc troughing across the region weakening
with time. Strengthening northerly winds and cold advection will
lift CIGS to VFR at APN tonight, but temporary IFR is likely over
the next several hours there, along with possible sprinkles.
Prevailing condition will be low end VFR for much of the night for
the NW lower airports, and into Saturday morning for APN. Much
drier air advects into all of nrn lower from NW to SE late tonight
into Saturday with skies clearing.
The stronger northerly winds will be realized Saturday with gusty
conditions expected.
&&
.MARINE...
Issued at 301 PM EDT Fri Apr 27 2018
Winds and waves will strengthen to SCA criteria tonight and Saturday
for all of our nearshore areas as low pressure skirts just south of
Northern Michigan. Mainly dry but unseasonably cool wx is expected
thru the weekend as high pressure builds into the region in the wake
of the low pressure system.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 2 AM EDT Sunday for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 5 AM to 8 PM EDT Saturday for LMZ341.
SMALL CRAFT ADVISORY until 11 PM EDT Saturday for LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY from 5 AM to 8 PM EDT Saturday for LSZ321-
322.
&&
UPDATE...SMD
NEAR TERM...MR
SHORT TERM...JK
LONG TERM...JK
AVIATION...SMD
MARINE...MRHazardous weather outlook, Apr 27, 9:30 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 930 PM EDT Fri Apr 27 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-290130- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 930 PM EDT Fri Apr 27 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Fire danger will be elevated Sunday and Monday due to low humidity levels and gusty winds. There is a slight chance of thunderstorms across parts of northern Michigan on Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.